Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 448, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 29, 2008, 5:48 PM EDT for Sampson County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2008, 5:48 PM EDT (21:48 UTC)
- Expired
- Aug 29, 2008, 6:19 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2368 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 292148
SVRRAH
NCC163-292230-
/O.NEW.KRAH.SV.W.0448.080829T2148Z-080829T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT FRI AUG 29 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 630 PM EDT
* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HARRELLS...OR 10 MILES WEST OF WALLACE...
MOVING NORTH AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TURKEY...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3465 7817 3474 7829 3507 7817 3508 7817
3509 7816 3507 7815 3491 7814 3474 7819
3472 7814 3472 7811 3470 7811
TIME...MOT...LOC 2145Z 189DEG 18KT 3479 7816
$$
MWS2 follow-up statements
000
WWUS52 KRAH 292207
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT FRI AUG 29 2008
NCC163-292230-
/O.CON.KRAH.SV.W.0448.000000T0000Z-080829T2230Z/
SAMPSON NC-
607 PM EDT FRI AUG 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL SAMPSON COUNTY...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF
TURKEY...OR 10 MILES SOUTH OF WARSAW...MOVING NORTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3478 7828 3500 7819 3508 7817 3508 7816
3507 7815 3491 7814 3474 7819
TIME...MOT...LOC 2207Z 191DEG 13KT 3488 7814
$$
MWS000
WWUS52 KRAH 292219
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT FRI AUG 29 2008
NCC163-292229-
/O.CAN.KRAH.SV.W.0448.000000T0000Z-080829T2230Z/
SAMPSON NC-
619 PM EDT FRI AUG 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAMPSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
LAT...LON 3478 7828 3500 7819 3508 7817 3508 7816
3507 7815 3491 7814 3474 7819
TIME...MOT...LOC 2219Z 191DEG 13KT 3492 7813
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 4:30 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 29, 4:30 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR AVIATION AFD NATIONAL WEATHER SERVICE RALEIGH NC 430 PM EDT FRI AUG 29 2008 .SYNOPSIS...A WEAK SURFACE TROUGH OF LOW PRESSURE WILL LINGER ACROSS EASTERN NORTH CAROLINA THROUGH SATURDAY... AS AN UPPER LEVEL DISTURBANCE SPINS OVER THE CAROLINAS. A BACK DOOR COLD FRONT WILL DROP SOUTH THROUGH THE STATE ON SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... ...UPDATED AT 430 PM... THE LATEST SURFACE ANALYSIS INDICATED A SURFACE TROUGH OR WIND SHIFT LINE WAS LOCATED OVER THE SOUTHERN SECTIONS OF OUR REGION... ROUGHLY STRETCHING WEST TO EAST FROM ROCKINGHAM AND LAURINBURG TO FAYETTEVILLE... SMITHFIELD AND GOLDSBORO. THE HIGHEST INSTABILITY AND SURFACE MOISTURE CONVERGENCE WAS LOCATED ALONG THIS BOUNDARY. RADAR TRENDS WERE SHOWING SCATTERED THUNDERSTORMS WITH HEAVY RAIN DEVELOPING ALONG AND JUST NORTH OF THE SURFACE BOUNDARY. WITH LIGHT STEERING FLOW... HEAVY RAIN UNDER THE STRONGEST STORMS WILL BE THE MAIN WEATHER HAZARD... WITH 1.5 TO 2 INCH HOURLY RATES EXPECTED. WE WILL UPDATE THE FORECAST TO PLACE THE HIGHEST POP ACROSS THIS REGION FOR THE LATE AFTERNOON AND EARLY EVENING... WITH ISOLATED CONVECTION POSSIBLE NORTHWARD THROUGH THE COASTAL PLAIN. THERE WAS LITTLE SUPPORT FOR CONVECTION TO THE WEST AND NORTH. UPDATED GRIDS AND FORECASTS HAVE BEEN SENT. -BADGETT PREVIOUS DISCUSSION... AS OF 230 PM FRIDAY... THE MORNING CLOUDS HAVE BEEN SLOW TO LIFT AND BREAK... NOT SURPRISING GIVEN THE WEAK WIND FIELD IN THE LOWEST 4 KM AS SEEN ON MORNING SOUNDINGS AND AMDAR AIRCRAFT SOUNDINGS. THE 12Z GSO SOUNDING WAS STRONGLY CAPPED WITH NEAR NORMAL PRECIPITABLE WATER... WHEREAS THE 12Z MHX SOUNDING EXHIBITED A MUCH WEAKER CAP AND GREATER MOISTURE WITH PW VALUES NEARLY 130% OF NORMAL... AND SURE ENOUGH THE ISOLATED SHOWERS AND STORMS HAVE TENDED TO FORM THIS AFTERNOON OVER THE EASTERN CWA WHERE MIXED LAYER CAPE HAS RISEN TO 1000-1500 J/KG. WILL HOLD ONTO A CHANCE OF A SHOWER OR STORM OVER THE EAST HALF THROUGH EARLY EVENING... THEN THE COLUMN SHOULD QUICKLY STABILIZE LEADING TO MINIMAL RAIN CHANCES AFTER MIDNIGHT. OVERALL MOISTURE BENEATH THE WARM LAYER ALOFT SHOULD REMAIN HIGH WITH CONTINUED PW ABOVE 1.5 INCHES OVER THE CENTRAL AND EASTERN COUNTIES... SO WOULD NOT BE SURPRISED TO SEE A SHOWER OR TWO OVERNIGHT... BUT COVERAGE SHOULDNT BE ENOUGH TO WARRANT A POP. AREAS OF FOG ARE LIKELY TO DEVELOP OVERNIGHT... ESPECIALLY IN THE HIGH-DEW POINT AIR ALONG AND EAST OF HIGHWAY 1. SOME OF THIS COULD BE LOCALLY DENSE. UNCERTAINTY ABOUT THE LOCATION OF THE MOST DENSE FOG PRECLUDES ISSUING A DENSE FOG ADVISORY AT THIS TIME... BUT WE MAY INDEED NEED AN ADVISORY TONIGHT. EXPECT LOWS SIMILAR TO LAST NIGHT... 68-73. THE UPPER LEVEL VORTEX NOTED ON WATER VAPOR IMAGERY OVER UPSTATE SC WILL WOBBLE EASTWARD OVER THE REGION LATE TONIGHT THROUGH SATURDAY. WHILE THIS WILL SERVE TO LARGELY ERODE THE WARM CAP ALOFT... THE VERY WEAK WIND FIELD WILL PROVIDE LITTLE IN THE WAY OF DYNAMIC FORCING FOR ASCENT AS IT APPROACHES. THE COOLING TEMPERATURES ALOFT SHOULD INCREASE INSTABILITY BY THE AFTERNOON... AND GIVEN THE PROJECTED PW NEARLY 150% OF NORMAL... WE SHOULD SEE CONVECTION FIRING EARLIER TOMORROW THAN WEVE SEEN TODAY. WILL GO WITH SLIGHT CHANCE POPS WEST AND CHANCE POPS EAST. SEVERE WEATHER DOESNT LOOK LIKE A BIG THREAT WITH MARGINAL MID LEVEL LAPSE RATES AND VIRTUALLY ZERO DEEP LAYER SHEAR... BUT CAPE COULD APPROACH MODERATE LEVELS IN THE EAST... AND ISOLATED BRIEFLY STRONG CELLS ARE POSSIBLE. EXPECT HIGHS OF 88-92... NOT FAR FROM TODAYS HIGHS GIVEN THE SIMILAR AIR MASS. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 230 PM FRIDAY... A FEW OUTFLOW DRIVEN CONVECTIVE SHOWERS COULD PERSIST INTO THE LATE EVENING/OVERNIGHT HOURS SATURDAY NIGHT AS AIRMASS REMAINS MARGINALLY MOIST AND UNSTABLE WITH PWATS BETWEEN 1.6 TO 1.8 AND SBCAPES GENERALLY BETWEEN 500 TO 1000 J/KG. HOWEVER...LOW LEVEL 850 FLOW LOOKS TO BE LARGE DIFFLUENT INITIALLY ACROSS THE WESTERN PIEDMONT...BEFORE MODELS INDICATE SOME WEAK LOW-LEVEL CONVERGENCE LATE AS S/W TROUGH PUSHES EAST THROUGH COASTAL SECTIONS. MODEL DEPICTED LIS INDICATE BACK-DOOR COLD FRONT PASSAGE ACROSS THE FORECAST AREA BETWEEN 18 TO 00Z SUNDAY...AS STABLE NE LOW-LEVEL SURGE SPREADS SOUTH. FAVORABLE DIURNAL TIMING AS BAROCLINIC ZONE MOVES THROUGH THE AREA COMBINED WITH WEAK UPPER JET ENTRANCE DIVERGENCE ALONG THE SOUTHERN TAIL OF EXITING LONG WAVE TROUGH OFF THE NORTHEAST COAST SHOULD PROVIDE SUFFICIENT LIFT AS MOISTURE REMAINS SLIGHT ABOVE NORMAL AND MLCAPES HOVER AROUND 1000 TO 1500 J/KG ACROSS ALL OF CENTRAL NC. WILL KEEP A 20 TO 30 PERCENT POPS FOR WIDELY SCATTERED SHOWERS AND ISOLATED THUNDER. EXTENSIVE CLOUDINESS SATURDAY NIGHT WILL MAKE FOR MILD MIN TEMPERATURES...LOWS IN THE UPPER 60S TO LOWER 70S. HIGHS SUNDAY IN THE MID 80S NORTH TO AROUND 90 SOUTH. COOLER SUNDAY NIGHT AS DRIER AIR SPREADS INTO THE AREA. MINS MONDAY MORNING IN THE MID TO UPPER 60S...WITH SOME LOWERS 60S ALONG THE NC/VA LINE. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS 230 PM FRIDAY... SPRAWLING SUBTROPICAL RIDGE OVER THE MID-ATLANTIC STATES WILL DOMINATE THE LONG TERM PERIOD. THE PERIOD WILL BE CHARACTERIZED BY BELOW NORMAL PWATS WITH LIMITED INSTABILITY AS MID-LEVELS REMAIN WARM AND DRY. THUS...DRY THROUGH THE PERIOD. THE ABOVE NORMAL HEIGHTS TRANSLATE TO 3 TO 5 DEGREES ABOVE THE 30 YEAR CLIMATOLOGY ...WITH DAYTIME HIGHS IN THE MID TO UPPER 80S AND OVERNIGHT LOWS IN THE LOWER TO MID 60S. AS FAR AS THE TROPICS...LITTLE HAS CHANGED SINCE YESTERDAY CONCERNING GUSTAV AND HANNA. THERE IS GREATER CONFIDENCE TODAY THAT HANNA WILL MOST LIKELY NOT GET PICKED UP BY THE LONG WAVE TROUGH/CLOSED LOW EXITING THE NORTHEAST COAST ON SUNDAY. SO...THE EVENTUAL PATHS/TRACKS OF BOTH TROPICAL CYCLONE GUSTAV AND HANNA...WILL BE GREATLY INFLUENCED BY THE AFOREMENTIONED STRONG SUBTROPICAL RIDGE...INCLUDING ITS SOUTHERN/SOUTHWESTERN EXTENT AND EVENTUAL DEMISE. DUE TO DISCREPANCIES IN THESE DETAILS... UNCERTAINTY INCREASES AFTER 48 HOURS WITH BOTH STORMS. ALL INTERESTS ALONG THE NORTHERN GULF...FROM TEXAS TO THE FLORIDA COAST WILL NEED TO CLOSELY MONITOR THE LATEST OFFICIAL FORECASTS FROM THE NHC AT WWW.NHC.NOAA.GOV. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 200 PM FRIDAY... EARLIER FOG AND STRATUS HAVE BEEN SLOW TO LIFT DUE TO THE WEAK WINDS... BUT CIGS ARE FINALLY UP TO THE HIGH END OF MVFR OR ARE VFR. EXPECT CIGS TO RISE TO VFR AT ALL SITES BY 19Z WITH CONTINUED VFR VSBYS FOR THE REMAINDER OF THE DAYLIGHT HOURS. PLENTY OF GROUND MOISTURE IS STILL AVAILABLE AFTER WEDNESDAYS RAINS... AND SURFACE DEW POINTS ARE STILL RUNNING AROUND 70 TO THE MID 70S AT RDU/FAY/RWI. WITH SURFACE WINDS EVERYWHERE VERY LIGHT/VARIABLE OR CALM AND EXPECTED TO REMAIN THAT WAY THROUGH SATURDAY... WE SHOULD SEE A REDEVELOPMENT OF IFR TO LIFR VSBYS IN FOG BEGINNING 05Z-07Z. CONFIDENCE IN DENSE FOG IS LOWER AT INT/GSO WHERE DEW POINTS ARE LOWER... BUT GUIDANCE STILL SHOWS POTENTIAL FOR MVFR-IFR VSBYS IN FOG AND THIS HAS BEEN INCLUDED IN THEIR TAFS. CIGS SHOULD BECOME IFR-LIFR AS WELL DUE MAINLY TO THE FOG. THE FOG WILL BEGIN TO LIFT AND BURN OFF 13Z-14Z... AND SINCE FORECAST SOUNDINGS ARE SHOWING A MUCH SHALLOWER MOIST LAYER THAN THIS MORNING... THE SUNSHINE MAY BE FASTER TO BURN OFF A SHALLOWER FOG LAYER... LEADING TO QUICKER IMPROVEMENT TO A VFR VSBY AND UNLIMITED CIG SATURDAY MORNING. LOOKING BEYOND EARLY SATURDAY AFTERNOON... WEAK UPPER LEVEL LOW PRESSURE DRIFTS OVER THE AREA WHILE A WEAK SURFACE TROUGH REMAINS ACROSS CENTRAL NC. MASS CONVERGENCE WILL BE WEAK DUE TO THE LIGHT WIND PROFILE... BUT WE SHOULD STILL SEE ENOUGH MOISTURE FOR ISOLATED TO SCATTERED SHOWERS AND STORMS SATURDAY AFTERNOON... MAINLY AT RDU/RWI/FAY. FOG AND LOW CLOUDS COULD BRING LIFR CONDITIONS SUNDAY MORNING AND AGAIN MONDAY MORNING... AND A FEW MORE STORMS ARE EXPECTED MAINLY AT FAY SUNDAY AFTERNOON. EXPECT VFR CONDITIONS MIDDAY MONDAY THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE NOSES IN FROM THE NORTH. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...HARTFIELD/BADGETT SHORT TERM...CBL LONG TERM...CBL AVIATION...HARTFIELD
Hazardous weather outlook, Aug 29, 3:00 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT FRI AUG 29 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 300 PM EDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FOG ARE EXPECTED TO DEVELOP LATE THIS EVENING... AND BECOME LOCALLY DENSE OVERNIGHT. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. GIH
In the hours before
Special weather statement, Aug 29, 3:34 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 334 PM EDT FRI AUG 29 2008 NCZ078-292015- WAYNE- 334 PM EDT FRI AUG 29 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 415 PM EDT... AT 334 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BROGDEN...OR NEAR GOLDSBORO...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE ELROY... GOLDSBORO... AND BROGDEN. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Special weather statement, Aug 29, 3:56 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 356 PM EDT FRI AUG 29 2008 NCZ089-292045- SAMPSON- 356 PM EDT FRI AUG 29 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN SAMPSON COUNTY THROUGH 445 PM EDT... AT 356 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR HOBBTON...OR ABOUT 8 MILES NORTH OF CLINTON...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORM INCLUDE...HOBBTON. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Special weather statement, Aug 29, 4:15 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 415 PM EDT FRI AUG 29 2008 NCZ075>077-086-292115- HARNETT-HOKE-LEE-MOORE- 415 PM EDT FRI AUG 29 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN LEE... SOUTHERN HARNETT... EASTERN MOORE AND NORTHERN HOKE COUNTIES THROUGH 515 PM EDT... AT 415 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PINEVIEW...OR ABOUT 10 MILES NORTHWEST OF FORT BRAGG... MOVING NORTHEAST AT 9 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEVIEW AND OLIVIA. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
Special weather statement, Aug 29, 4:35 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 435 PM EDT FRI AUG 29 2008 NCZ042-078-089-292130- JOHNSTON-SAMPSON-WAYNE- 435 PM EDT FRI AUG 29 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN JOHNSTON...WAYNE AND SAMPSON COUNTIES THROUGH 530 PM EDT... AT 435 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NEWTON GROVE...OR ABOUT 12 MILES WEST OF MOUNT OLIVE...MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GRANTHAM AROUND 455 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING SMALL TREE LIMBS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE AND A HALF INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MWS
Special weather statement, Aug 29, 5:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 534 PM EDT FRI AUG 29 2008 NCZ088-089-292230- CUMBERLAND-SAMPSON- 534 PM EDT FRI AUG 29 2008 ...STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN OVER SOUTHERN AND CENTRAL SAMPSON COUNTY... AT 534 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS JUST SOUTH OVER HARRELLS... MOVING NORTH AT 10 MPH. GUSTY WINDS TO 50 MPH ALONG WITH DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IN ADDITION... VERY HEAVY RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL OCCUR. LOCATIONS IMPACTED WILL BE HARRELLS... INCLUDING US-421 AND NC-41. TAKE SHELTER INDOORS UNTIL THESE STORMS PASS. PWB
Special weather statement, Aug 29, 5:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 546 PM EDT FRI AUG 29 2008 NCZ088-089-292230- CUMBERLAND-SAMPSON- 546 PM EDT FRI AUG 29 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN SAMPSON AND EASTERN CUMBERLAND COUNTIES THROUGH 630 PM EDT... AT 546 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STEDMAN...OR ABOUT 14 MILES EAST OF FAYETTEVILLE...MOVING NORTHEAST AT 4 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... STEDMAN GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... SMALL HAIL... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:34 PM EDT | Areal Flood Advisory | RAH | Cumberland | 81 min |
| Aug 29, 7:52 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.